MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; BARD X-FORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; BARD X-FORCE
Model Number 995081
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon ruptured prior to inflating to 20 atm.
 
Additional Manufacturer Narrative
The reported event was confirmed, as cause unknown.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that there was a shaft burst noted proximally to the balloon 8mm in length.No other visual defects were noted.The burst section of the shaft was cut away and visually inspected under 20x magnification.Process engineer evaluated the burst section of the shaft and measured minimum wall using optical comparator.Minimum wall thickness specifications are 0.008" minimum and sample measured 0.0137" - 0.0138" around and on the burst defect section.This was evaluated to ensure excessive sanding did not occur and measurements were within specification.No excessive sanding was noted.Since no inflation was device issued with this device, use of proper inflation device or inflation method could not be verified.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿inspection prior to use the x-force® nephrostomy balloon dilation catheter is a sterile, single patient use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® nephrostomy balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock, and draw back on the inflation device to remove the air from the balloon catheter 4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon ruptured prior to inflating to 20atm.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BARD X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9166523
Report Number1018233-2019-06304
Device Sequence Number2133630
Product Code LJE
UDI-Device Identifier00801741080715
UDI-Public(01)00801741080715
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model Number995081
Device Catalogue Number995081
Device Lot NumberBMCQFM34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1